Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 10, 2009, 2:38 AM MST. It took effect at Feb 10, 2009, 10:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 2:38 AM MST (09:38 UTC)
- In effect from
- Feb 10, 2009, 10:00 AM MST
- Expired
- Feb 10, 2009, 11:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 100938 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 238 AM MST TUE FEB 10 2009 ...STRONG WINDS EXPECTED TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK EAST ACROSS NEW MEXICO TODAY. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP WHICH WILL LIKELY TRANSLATE INTO SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES ESPECIALLY NEAR OPEN FIELDS. THE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH AROUND SUNSET. NMZ019-020-110000- /O.NEW.KABQ.WI.Y.0007.090210T1700Z-090211T0000Z/ CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- INCLUDING THE CITIES OF...ROSWELL...PORTALES 238 AM MST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO PRODUCE SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. THE STRONG WINDS WILL GRADUALLY DIMINISH AROUND SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ KW
2 follow-up statements
000 WWUS75 KABQ 101811 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1111 AM MST TUE FEB 10 2009 ...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING OVER EASTERN NEW MEXICO... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL TRACK OVER NEW MEXICO TODAY AND THIS EVENING. DEEPENING SURFACE LOW PRESSURE OVER TEXAS AND OKLAHOMA WILL RESULT IN SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE WIND IS EXPECT TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING...BUT WILL CONTINUE TO BE STRONG. THE WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. THE WINDS SHOULD BEGIN TO DIMINISH BY MIDNIGHT. NMZ006-012-013-018-021-110600- /O.EXB.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...CLOVIS 1111 AM MST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE THIS AFTERNOON OVER THE NORTHEAST AND EAST CENTRAL PLAINS. THE WIND IS EXPECTED TO SHIFT TO THE NORTHWEST BY THIS EVENING...BUT REMAIN STRONG...BEFORE DIMINISHING BY MIDNIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. MOTORISTS SHOULD BE ALERT FOR AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. $$ NMZ019-020-110600- /O.EXT.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/ CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- INCLUDING THE CITIES OF...ROSWELL...PORTALES 1111 AM MST TUE FEB 10 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE SOUTHEAST PLAINS. SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PLAINS. THE WIND IS EXPECTED TO SHIFT TO THE NORTHWEST BY THIS EVENING...BUT REMAIN STRONG...BEFORE DIMINISHING BY MIDNIGHT. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 110537 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1037 PM MST TUE FEB 10 2009 NMZ006-012-013-018>021-110645- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1037 PM MST TUE FEB 10 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO. WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVER THE REGION...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH EARLY WEDNESDAY MORNING. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:00 PM MST, 11 hours 38 minutes earlier.
Area forecast discussion, Feb 9, 3:00 PM MST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST MON FEB 9 2009 .DISCUSSION...INCOMING STORM SYSTEM PRODUCING PRECIPITATION ACROSS ARIZONA THIS AFTERNOON. STRONG WESTERLY WINDS AT MOUNTAINTOP LEVEL OVER NORTHWEST QUARTER OF NEW MEXICO HAVE BEEN PRODUCING FLURRIES INTERMITTENTLY THROUGH THE DAY AT GALLUP...FARMINGTON AND SOME HIGHER TERRAIN LOCALES SUCH AS CHAMA AND ANGEL FIRE. LATEST MODEL RUNS CONTINUE TO DIVE SOME OF THE ENERGY ASSOCIATED WITH THE SYSTEM FARTHER SOUTH INTO SOUTHERN NEW MEXICO AND SOUTHWARD...WHICH WOULD DECREASE SOME OF THE STRONGER WIND POTENTIAL OVER SOUTHERN AND EASTERN NEW MEXICO. HOWEVER...SURFACE GRADIENT SUFFICIENT FOR GUSTY WINDS IN ANY CASE...AND MAY BE CLOSE TO ADVISORY LEVELS. BEST CONFIDENCE AT THIS POINT IS WITH POTENTIAL FOR SNOW ACCUMULATIONS WEST OF THE CONTINENTAL DIVIDE LATER TONIGHT AND EARLY TUESDAY. CENTRAL AREAS ARE LESS CERTAIN WITH GFS CONTINUING IN IT/S TREND OF DEVELOPING 2 H5 CLOSED LOWS OVER EASTERN NEW MEXICO TUESDAY. WILL HAVE TO WATCH WHAT HAPPENS IN REGARDS TO SNOW IN ZONE 5 AND AS WELL IN LOWER TO MID RIO GRANDE VALLEY DEPENDING ON THE TRACK OR TRACKS. GFS DID HINT AT AN H7 CIRCULATION MOVING FROM WEST TO EAST OVER NORTHERN NEW MEXICO...SO MAY BE SOME SUPPORT FOR MORE THAN ADVISORY SNOWS IN SANGRE DE CRISTO MOUNTAINS. WOULDN/T BE SURPRISED TO SEE A COUPLE OF INCHES IN THE ABQ METRO AREA ALSO. SNOWFALL TAPERS OFF TUESDAY NIGHT...THEN A BRIEF SPELL OF FAIR WEATHER WEDNESDAY. THURSDAY SYSTEM STILL SCHEDULED TO BE WEAKER AND IMPACT ONLY THE NORTHERN HALF OF THE STATE. && .AVIATION...WINDY CONDITIONS WILL PERSIST THROUGH 02Z ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WITH WESTERLY WIND GUSTS NEAR 40KTS POSSIBLE. THEREAFTER...WINDS WILL DIMINISH. CEILINGS AND VISIBILITIES WILL GRADUALLY LOWER ACROSS THE WESTERN THIRD OF THE STATE THROUGH THE EVENING AND OVERNIGHT HOURS. IFR AND LIFR CEILINGS AND VISIBILITIES IN SNOW SHOWERS WILL BE LIKELY AFTER 00Z AND WILL IMPACT KGUP AND KFMN. IFR CEILINGS AND VSBYS IN SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN MTNS THRU TUESDAY. MTNS WILL BE OCCASIONALLY OBSCURED. SNOW SHOWERS MAY MOVE INTO KSAF AND KABQ AFTER 12Z TUES. STRONG AND GUSTY WINDS ARE EXPECTED AGAIN TUESDAY ACROSS THE SOUTHEAST QUARTER OF THE STATE...WHERE GUSTS UP TO 45KT WILL BE POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER...VERY STRONG WINDS HAVE PLAGUED THE EASTERN PLAINS OF NM TODAY. GUSTS NEAR 50 MPH HAVE ACTED TO DRY THE AREA SOME AFTER LAST NIGHTS RAINFALL. HOWEVER...RELATIVE HUMIDITIES HAVE REMAINED ABOVE 20 PERCENT THUS FAR. MEANWHILE...INTERMITTENT LIGHT SNOW SHOWERS HAVE CONTINUED ACROSS THE NORTHERN MOUNTAINS WHERE LOCALIZED AREAS HAVE PICKED UP AN INCH OR TWO. STORM SYSTEM NUMBER 2 WILL BEGIN TO IMPACT THE STATE TONIGHT. THUS...SNOW SHOWERS WILL INCREASE IN COVERAGE OVER WESTERN AND NORTHERN NEW MEXICO OVERNIGHT...AND ACCUMULATING SNOWFALL IS LIKELY. PLEASE SEE THE WINTER STORM WARNINGS FOR MORE DETAILS. AS THE STORM SYSTEM TRANSLATES EAST...SNOW SHOWERS WILL BEGIN TO AFFECT THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND THE RIO GRANDE VALLEY...WHERE LIGHT ACCUMULATIONS ARE POSSIBLE. ADDITIONALLY...A STRONG SURFACE LOW WILL DEVELOP ACROSS THE NM/OK/CO BORDER BY NOON ON TUESDAY. THIS WILL RESULT IN VERY STRONG WINDS ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS AND EAST CENTRAL PLAINS WHERE WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE. STRONG WIND WILL RESULT IN GOOD TO EXCELLENT VENTILATION STATEWIDE TUES. THE STORM SYSTEM WILL EXIT THE STATE LATE TUESDAY NIGHT. THEREAFTER TEMPS WILL GRADUALLY WARM THRU THURSDAY. BREEZY CONDITIONS WILL REMAIN POSSIBLE BOTH WED AND THURS ACROSS THE EASTERN PLAINS...AND DAYTIME RELATIVE HUMIDITIES ARE EXPECTED TO DROP NEAR 20 PERCENT. POOR TO FAIR VENTILATION IS EXPECTED ON WEDNESDAY ACROSS CENTRAL AND WESTERN AREAS...WHILE GOOD VENTILATION IS EXPECTED ACROSS THE EAST. EXCELLENT VENTILATION IS EXPECTED STATEWIDE ON THURSDAY AS MIXING HEIGHTS INCREASE. ANOTHER STORM SYSTEM MAY BRING PRECIPITATION TO NORTHERN PORTIONS OF THE STATE THURSDAY NIGHT AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 27 38 20 43 / 60 50 10 5 GALLUP.......................... 24 32 8 40 / 80 70 5 0 GRANTS.......................... 22 35 12 44 / 60 70 10 0 GLENWOOD........................ 28 44 18 52 / 80 80 5 0 CHAMA........................... 17 31 3 36 / 90 80 20 5 LOS ALAMOS...................... 28 38 16 43 / 60 70 20 0 RED RIVER....................... 13 26 0 31 / 70 60 20 0 TAOS............................ 22 35 10 40 / 40 60 20 0 SANTA FE........................ 24 36 17 42 / 30 60 10 0 SANTA FE AIRPORT................ 26 37 20 45 / 30 60 10 0 ESPANOLA........................ 25 41 18 47 / 30 60 10 0 ALBUQUERQUE HEIGHTS............. 32 43 26 50 / 20 60 5 0 ALBUQUERQUE VALLEY.............. 27 43 22 52 / 20 60 5 0 ALBUQUERQUE FOOTHILLS........... 29 39 23 48 / 20 60 10 0 ALBUQUERQUE WEST MESA........... 27 43 24 53 / 20 60 5 0 SOCORRO......................... 25 48 23 53 / 20 60 5 0 SANDIA PARK/CEDAR CREST......... 25 35 18 44 / 20 60 10 0 MORIARTY/ESTANCIA............... 26 38 17 47 / 10 50 10 0 CARRIZOZO....................... 32 44 20 50 / 20 60 10 0 RUIDOSO......................... 29 41 20 46 / 20 60 10 0 RATON........................... 22 44 16 46 / 5 30 20 0 LAS VEGAS....................... 25 39 18 48 / 10 20 10 0 ROY............................. 26 44 22 49 / 5 20 20 0 CLAYTON......................... 29 52 23 52 / 0 20 30 0 SANTA ROSA...................... 30 48 27 55 / 5 20 10 0 TUCUMCARI....................... 34 53 29 56 / 0 20 10 0 FORT SUMNER..................... 33 48 27 56 / 0 20 10 0 CLOVIS.......................... 35 55 29 57 / 0 20 10 0 PORTALES........................ 34 56 28 60 / 0 20 10 0 ROSWELL......................... 36 54 30 62 / 0 20 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ003-010-011-016-017-026. WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ001-002-004-008-014. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004>007-010>013-016>018-020-021-026. &&
Hazardous weather outlook, Feb 9, 4:07 PM MST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MST MON FEB 9 2009 NMZ001>021-026-101300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 407 PM MST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NEW MEXICO FOR TONIGHT AND TUESDAY. PLEASE REFER TO THE LATEST WINTER STORM WARNING MESSAGE FOR DETAILS. A WIND ADVISORY IS IN EFFECT UNTIL 5 PM MONDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED. OCCASIONAL GUSTS UP TO 50 AND 55 MPH ARE ALSO POSSIBLE IN THIS AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WARNING WILL CONTINUE FOR MUCH OF WESTERN AND NORTH CENTRAL NEW MEXICO. ALSO...A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL NEW MEXICO AND THE UPPER RIO GRANDE VALLEY ON TUESDAY AND TUESDAY EVENING. PLEASE REFER TO THE LATEST WINTER STORM WARNING MESSAGE FOR DETAILS. WINDY CONTIIONS ARE POSSIBLE ON THURSDAY OVER EASTERN NEW MEXICO ALONG WITH SNOWY CONDITIONS OVER NORTHERN NEW MEXICO AS ANOTHER PACIFIC STORM SYSTEM MOVES ACROSS THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.